MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-250-12
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, ruptured anterior cerebral artery a2 segment aneurysm with a max diameter of 3.8mm and a 2.3 mm neck diameter.The landing zone was 2.2 mm distally and 2.4 mm proximally.It was noted that the patient's vessel tortuosity was severe.Dual antiplatelet treatment (dapt) was administered.The pru level was unknown.It was reported that after positioning the intermediate catheter and phenom27 microcatheter, the anterior cerebral artery straightened.Upon deployment of the ped flow diverter stent, the distal tip opened with a slight "fish-mouth" deformation.The stent was retrieved and redeployed, but the "fish-mouth" shape persisted, with significant resistance encountered.The intermediate catheter was pushed to its limit.Despite multiple attempts with pushing, pulling, and redeployment, no improvement was observed.The stent was replaced, and the procedure was successfully completed.Upon inspection outside the body, the distal tip was found to be slightly deformed.The angiographic result post procedure showed slow blood flow.The pipeline was used for an indication that is approved (on-label).The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary devices include a stryker synchro guidewire, hemu medical 6f115 guide catheter.
 
Additional Manufacturer Narrative
B5: updated with new information received h6: added additional code for the previously reported deformation based on new information received.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the fishmouth opening during deployment, deformation, and resistance was determined to be due to tortuous access, resulting in excessive resistance during the delivery process and stent deformation.It was clarified that the resistance was encountered in the mid and distal sections of the catheter.There was no damage observed to the catheter.The pipeline had not been placed in a vessel bend when it failed to open.Additional steps or other devices attempted to open the pipeline included device retrieved twice, microcatheter and intermediate catheter used for increasing and decreasing tension deployment, but still unsuccessful.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex w/ shield device and phenom-27 micro catheter were returned for analysis within a shipping box, within individual sealed plastic biohazard pouches and within their dispenser coils.The pipeline flex w/ shield braid was already deployed and returned further within a syringe.Visual inspection/damage location details: no flash or voids molded were found within the phenom-27 micro catheter hub.No damage or anomalies were found with the phenom-27 hub, micro catheter body, distal tip or marker bands.The pipeline flex w/ shield pusher was found bent at ~172.6cm from the proximal end.The hypotube was found undamaged and unstretched with the ptfe shrink tubing undamaged.No damage was found to the distal marker, re-sheathing pad or with the proximal bumper.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.The tip coil was found undamaged.One braid end was found fully opened and slightly frayed.The other braid end was found tapered, damaged, and frayed.Testing/analysis: the phenom-27 micro catheter total length was measured to be ~158.0cm and the usable length was measured to be ~151.5cm, which is within specification (specification: total (ref) = 156.5cm; usable = 150cm ± 5cm).The catheter was then tested by running an in-house 0.0270¿ mandrel through microcatheter.The mandrel passed through the hub, catheter body and exited the distal tip with no resistance encountered.The pipeline flex w/ shield device could not be used for resistance testing as the braid was already deployed.Conclusion: based on the analysis findings, the customer report of ¿catheter resistance¿ and ¿resistance/stuck during delivery¿ could not be confirmed as no resistance was encountered during in-house resistance testing with the phenom-27 catheter.However, the failure could not be ruled out.The customer report of ¿pipeline damaged during delivery/retrieval¿ and ¿failure/incomplete open distal (flex)¿ were confirmed.The braid was found damaged and tapered (fish mouth).Possible causes for damage are resheathing more than 2 times, high force delivery, over-manipulation, delivering/retracting delivery wire against resistance, deploying/resheathing braid against resistance.Customer reported vessel tortuosity as severe, devices were prepared and flushed per ifu, and pipeline was not place within a vessel bend.It is possible the reported severe tortuosity contributed towards the resistance and braid damage/failure to open.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the post-procedure angiographic results showed slow blood flow, which was clarified as aneurysmal contrast agent retention.No surgical or medical intervention was needed as a result of the slow blood flow.The cause of the slowed blood flow was determined to be the flow-diverting stent effect.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24149773
Report Number2029214-2026-00134
Device Sequence Number13137099
Product Code OUT
UDI-Device Identifier00763000448684
UDI-Public(01)00763000448684(17)280821(10)D059572
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-250-12
Device Catalogue NumberPED2-250-12
Device Lot NumberD059572
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer01/26/2026
02/24/2026
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date02/18/2026
03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age76 YR
Patient SexMale